Alert archive / Pennsylvania / Winter Storm Warnings in 2018
Winter Storm Warning 5, NWS State College, PA
NWS State College, PA issued this winter storm warning at Mar 1, 2018, 3:48 PM EST for 5 counties in Pennsylvania. It took effect at Mar 1, 2018, 10:00 PM EST. It was in force for 17 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 2018, 3:48 PM EST (20:48 UTC)
- In effect from
- Mar 1, 2018, 10:00 PM EST
- Expired
- Mar 2, 2018, 3:06 PM EST
- In force
- 17 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 7:00 AM EST | SNOW 1 | Dushore, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 1.5 | Tioga, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 2.5 | Coudersport 7se, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 2.8 | 4 Sw Wellsboro, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 4 | Covington 2wsw, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 4.2 | 1 Sw Coudersport, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 4.5 | 2 Nne Roulette, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 5 | Warren, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 6 | 1 Nne Kane, PA | 24-HOUR SNOWFALL. |
| Mar 2, 7:00 AM EST | SNOW 9 | Chandlers Valley 1se, PA | 24-HOUR SNOWFALL. |
| Mar 2, 8:00 AM EST | SNOW 1.6 | Galeton, PA | 24-HOUR SNOWFALL. |
| Mar 2, 8:00 AM EST | SNOW 8.5 | 4 W Bradford, PA | 24-HOUR SNOWFALL. |
| Mar 2, 9:00 AM EST | SNOW 4 | Elkland, PA | |
| Mar 2, 9:00 AM EST | SNOW 5.5 | Knoxville, PA | |
| Mar 2, 9:00 AM EST | SNOW 7 | Bear Lake, PA | |
| Mar 2, 9:00 AM EST | SNOW 7 | Genesee, PA | |
| Mar 2, 9:00 AM EST | SNOW 7 | Sugar Grove, PA | |
| Mar 2, 9:00 AM EST | SNOW 8 | Harrison Valley, PA | |
| Mar 2, 9:00 AM EST | SNOW 8 | Shinglehouse, PA | |
| Mar 2, 9:00 AM EST | SNOW 9 | 1 Wsw Bullis Mills, PA | |
| Mar 2, 9:00 AM EST | SNOW 9 | Derrick City, PA | |
| Mar 2, 9:00 AM EST | SNOW 11 | 3 Wnw North Fork, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WWUS41 KCTP 012048 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 348 PM EST Thu Mar 1 2018 PAZ004>006-037-020900- /O.UPG.KCTP.WS.A.0003.180302T0500Z-180303T0500Z/ /O.NEW.KCTP.WS.W.0005.180302T0300Z-180303T0500Z/ Warren-McKean-Potter-Tioga- Including the cities of Warren, Bradford, Coudersport, Mansfield, and Wellsboro 348 PM EST Thu Mar 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EST FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches are expected. * WHERE...Warren, McKean, Potter and Tioga Counties. * WHEN...Precipitation will transition to snow around midnight and continue into Friday evening. The heaviest snow is expected overnight through midday Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Friday. Very gusty winds and wet, heavy snow may cause tree branches to fall, resulting in scattered power outages. Significant reductions in visibility are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation strongly encourages motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ042-020900- /O.UPG.KCTP.WS.A.0003.180302T0500Z-180303T0500Z/ /O.NEW.KCTP.WS.W.0005.180302T0900Z-180303T0500Z/ Sullivan- Including the city of Laporte 348 PM EST Thu Mar 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches are expected, with heaviest amounts in the higher elevations. * WHERE...Sullivan County. * WHEN...Precipitation will transition to snow early Friday morning and continue into Friday evening. The heaviest snow is expected during the day on Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commutes on Friday. Very gusty winds and wet, heavy snow may cause tree branches to fall, resulting in scattered power outages. Significant reductions in visibility are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation strongly encourages motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ010>012-017-018-024-033-041-020900- /O.NEW.KCTP.WW.Y.0014.180302T0500Z-180303T0500Z/ Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset-Northern Lycoming- Including the cities of St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, Somerset, and Trout Run 348 PM EST Thu Mar 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST FRIDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches across higher elevations, are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Precipitation will transition to snow early Friday morning and continue into Friday evening. The heaviest snow is expected late tonight through midday Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute on Friday. Strong winds and wet, heavy snow may cause tree branches to fall, resulting in scattered power outages. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ053-058-020900- /O.NEW.KCTP.WS.A.0004.180302T0900Z-180303T0500Z/ Columbia-Schuylkill- Including the cities of Bloomsburg, Berwick, and Pottsville 348 PM EST Thu Mar 1 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of more than 6 inches are possible, mainly in the higher elevations. * WHERE...Higher elevations of Columbia and Schuylkill Counties. * WHEN...Precipitation should transition to snow Friday morning and will continue through Friday evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning and evening commutes on Friday. Strong winds and wet, heavy snow may cause tree branches to fall, possibly resulting in scattered power outages. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for significant winter weather that may impact travel. Continue to monitor forecasts and review winter weather safety and preparedness information at weather.gov/winter. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
4 follow-up statements
195 WWUS41 KCTP 020512 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 1212 AM EST Fri Mar 2 2018 PAZ004>006-037-021315- /O.CON.KCTP.WS.W.0005.000000T0000Z-180303T0500Z/ Warren-McKean-Potter-Tioga- Including the cities of Warren, Bradford, Coudersport, Mansfield, and Wellsboro 1212 AM EST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 6 to 10 inches are expected. * WHERE...Warren, McKean, Potter and Tioga Counties. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree branches could fall. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ042-021315- /O.CON.KCTP.WS.W.0005.180302T0900Z-180303T0500Z/ Sullivan- Including the city of Laporte 1212 AM EST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches are expected. * WHERE...Sullivan County. * WHEN...From 4 AM early this morning to midnight EST tonight. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute. Damage to trees and power lines is likely. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ053-058-021315- /O.UPG.KCTP.WS.A.0004.180302T0900Z-180303T0500Z/ /O.EXB.KCTP.WW.Y.0014.180302T0900Z-180303T0500Z/ Columbia-Schuylkill- Including the cities of Bloomsburg, Berwick, and Pottsville 1212 AM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Columbia and Schuylkill Counties. * WHEN...From 4 AM early this morning to midnight EST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Damage to trees and power lines is likely. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ010>012-017-018-024-033-041-021315- /O.CON.KCTP.WW.Y.0014.000000T0000Z-180303T0500Z/ Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset-Northern Lycoming- Including the cities of St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, Somerset, and Trout Run 1212 AM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until midnight EST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Damage to trees and power lines is likely. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
904 WWUS41 KCTP 020911 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 411 AM EST Fri Mar 2 2018 PAZ004>006-021715- /O.EXT.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/ Warren-McKean-Potter- Including the cities of Warren, Bradford, and Coudersport 411 AM EST Fri Mar 2 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations of 3 to 5 inches are expected. * WHERE...Warren, McKean and Potter Counties. * WHEN...Until 4 PM EST this afternoon, with the heaviest snow before noon. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ037-042-021715- /O.EXT.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/ Tioga-Sullivan- Including the cities of Mansfield, Wellsboro, and Laporte 411 AM EST Fri Mar 2 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Tioga and Sullivan Counties. * WHEN...Until 8 PM EST this evening, with the heaviest snow before 4 PM EST. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree branches could fall. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ010>012-017-018-024-033-021715- /O.EXT.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/ Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset- Including the cities of St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, and Somerset 411 AM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 4 PM EST this afternoon, with the heaviest snow before noon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Damage to trees and power lines is likely. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ041-053-058-021715- /O.EXT.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/ Northern Lycoming-Columbia-Schuylkill- Including the cities of Trout Run, Bloomsburg, Berwick, and Pottsville 411 AM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 6 inches, are expected. * WHERE...Northern Lycoming, Columbia and Schuylkill Counties. * WHEN...Until 8 PM EST this evening, with the heaviest snow before 4 PM. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Damage to trees and power lines is likely. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
705 WWUS41 KCTP 021702 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 1202 PM EST Fri Mar 2 2018 PAZ004>006-022100- /O.CON.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/ Warren-McKean-Potter- Including the cities of Warren, Bradford, and Coudersport 1202 PM EST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Additional snow bands will linger into this afternoon. While the heaviest snow has ended...gusty winds will cause blowing and drifting of the snow. * WHERE...Warren, McKean and Potter Counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on poor travel conditions in spots. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ037-042-030100- /O.CON.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/ Tioga-Sullivan- Including the cities of Mansfield, Wellsboro, and Laporte 1202 PM EST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 8 inches, are expected. * WHERE...Tioga and Sullivan Counties. * WHEN...Until 8 PM EST this evening, with the heaviest snow before sunset. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Tree branches could fall. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ010>012-017-018-024-033-022100- /O.CON.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/ Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset- Including the cities of St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, and Somerset 1202 PM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Additional bands of snow. While the heaviest snow has ended...gusty winds will cause blowing and drifting of the snow. * WHERE...Portions of central Pennsylvania. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ PAZ041-053-058-030100- /O.CON.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/ Northern Lycoming-Columbia-Schuylkill- Including the cities of Trout Run, Bloomsburg, Berwick, and Pottsville 1202 PM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Additional bands of snow will continue to work westward this afternoon. Most locations will see accumulations of 1 to 3 inches, but localized amounts up to 6 inches will be possible. * WHERE...Northern Lycoming, Columbia and Schuylkill Counties. * WHEN...Until 8 PM EST this evening, with the heaviest snow before sunset. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway and traffic conditions. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
873 WWUS41 KCTP 022006 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 306 PM EST Fri Mar 2 2018 PAZ004>006-022115- /O.CAN.KCTP.WS.W.0005.000000T0000Z-180302T2100Z/ Warren-McKean-Potter- Including the cities of Warren, Bradford, and Coudersport 306 PM EST Fri Mar 2 2018 ...WINTER STORM WARNING IS CANCELLED... Bands of heavy snow have ended across north central Pennsylvania. $$ PAZ037-042-022115- /O.CAN.KCTP.WS.W.0005.000000T0000Z-180303T0100Z/ Tioga-Sullivan- Including the cities of Mansfield, Wellsboro, and Laporte 306 PM EST Fri Mar 2 2018 ...WINTER STORM WARNING IS CANCELLED... Patchy light snow will be possible into the early evening hours...but the threat of heavy snow has ended. $$ PAZ010>012-017-018-024-033-022115- /O.CAN.KCTP.WW.Y.0014.000000T0000Z-180302T2100Z/ Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset- Including the cities of St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, and Somerset 306 PM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Steady snow has ended across the region. $$ PAZ041-053-058-022115- /O.CAN.KCTP.WW.Y.0014.000000T0000Z-180303T0100Z/ Northern Lycoming-Columbia-Schuylkill- Including the cities of Trout Run, Bloomsburg, Berwick, and Pottsville 306 PM EST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Patchy light snow will be possible into the early evening hours...but the threat of heavy snow has ended. $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 3:14 PM EST, 34 minutes earlier.
Area forecast discussion, Mar 1, 3:14 PM EST, 34 minutes before
Area Forecast Discussion National Weather Service State College PA 314 PM EST Thu Mar 1 2018 .SYNOPSIS... March will come in like a lion with a complex storm system set to impact central PA Thursday and Friday. The storm will bring a widespread soaking rain to the area which will change to snow from west to east tonight. Strong, gusty winds are also expected later tonight into Friday. Improving conditions are expected over the weekend with winds gradually subsiding by Saturday as high pressure builds into the area. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Minor adjustments to the area of showers into this afternoon. This based on radar. Interesting banding to the south earlier...with returns moving in 2 different directions. As of mid afternoon...a minimum in the rain has just moved north of the MD border. Adjusted the grids for this. Low pressure lifting east will reform off the coast overnight. Potential for heavy snow across the far north late. Also of concern is strong winds across the far southwest toward late evening...working east late...as the the low bombs just offshore. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/... The upper level low will dig southeast overnight...as the low reforms to the east. Potential for strong winds...snow...and heavy rain. Strongest winds still looking to be across the south...while areas near the NY border will have the highest potential for heavy wet snow. Some area rivers will approach or exceed CS if fcst rain occurs. Not looking as bad as last week...where it was quite wet for many days. Thus no flood watch at this point. Big issue for snow accumulation will be rather mild temperatures. WPC mentioned that the NAM is a little too cold. Thus snow grids a little higher than earlier shifts...but did not want to go too high. Temps on Friday will stay nearly steady. Winds will slowly die down Friday Night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Large low pressure moves further off the East Coast on Saturday, but breezy conditions and light rain/snow showers will linger. Conditions dry out Sunday into Monday, though Sunday could end up with a decent amount of cloud cover as a weak shortwave dives SE in upper flow. Next system and accompanying precip set to arrive on Tuesday mainly in the form of rain, though could mix with snow showers in the NE and other usually colder areas. Temps fall back to near normal for the weekend yet stay near or a bit on the mild side of climo early next week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Rain just starting to result in lower conditions during the last hour. The first big issue will be some snow late tonight across the far west. Main issue will be strong winds late tonight into Friday. Winds may gust to near 60 mph at times. Improving conditions for the weekend. Outlook... Sat...Windy early. Sun-Mon...No sig wx expected. && .CLIMATE... February 2018 will also go down as a top-5 wettest month at several sites in south central PA including locally with the wettest February at the State College COOP site on the PSU campus. Monthly climate products will be disseminated by early this afternoon. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from midnight EST tonight through Friday evening for PAZ004>006-037-042. High Wind Watch from 1 AM EST Friday through Friday evening for PAZ033>036-056>059-063>066. && SYNOPSIS...Dangelo/Martin NEAR TERM...Martin/Steinbugl SHORT TERM...Martin/Steinbugl LONG TERM...Lambert/RXR AVIATION...Martin CLIMATE...Lambert
Hazardous weather outlook, Mar 1, 3:43 AM EST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service State College PA 343 AM EST Thu Mar 1 2018 PAZ004>006-037-042-020845- Warren-McKean-Potter-Tioga-Sullivan- 343 AM EST Thu Mar 1 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010>012-024-041-053-020845- Elk-Cameron-Northern Clinton-Cambria-Northern Lycoming-Columbia- 343 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snowfall on Friday into early Friday night could reach 3 inches. In addition, wind gusts may reach 50 MPH. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-058-020845- Somerset-Schuylkill- 343 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. In addition to strong winds, the snowfall on Friday into early Friday night could reach 3 inches. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ034>036-056-057-059-063>066-020845- Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 343 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-025>028-045-046-049>052-020845- Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin- Juniata-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland- 343 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts may reach 50 MPH on Friday and early Friday night. A Wind Advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:26 AM EST | High Wind Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more | 13 hr |
| Mar 1, 3:48 PM EST | Winter Storm Watch | CTP | Columbia, Schuylkill | 8 hr |
| Mar 1, 3:48 PM EST | Winter Weather Advisory | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Columbia and 4 more | 23 hr |
| Mar 1, 4:03 PM EST | High Wind Warning | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 8 more | 30 hr |
| Mar 1, 4:03 PM EST | Wind Advisory | CTP | Adams, Centre, Clearfield, Clinton, Columbia, Cumberland and 15 more | 33 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.